Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Mar 27, 2021, 9:10 PM CDT for Madison County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 9:10 PM CDT (02:10 UTC)
- Expired
- Mar 28, 2021, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Madison County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.7
The text
As transmitted.
359
WGUS83 KLSX 280210
FLSLSX
Flood Advisory
National Weather Service St Louis MO
910 PM CDT Sat Mar 27 2021
MOC123-280515-
/O.NEW.KLSX.FA.Y.0003.210328T0210Z-210328T0515Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MO-
910 PM CDT Sat Mar 27 2021
The National Weather Service in St Louis has issued a
* Small Stream Flood Advisory for...
Madison County in southeastern Missouri...
* Until 1215 AM CDT.
* At 910 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause small stream flooding. Between 1
and 2 inches of rain have fallen.
* Watch for rapid rises in small streams and normally dry creeks.
Some low water crossings may become impassable.
* Some locations that will experience flooding include...
Fredericktown, Junction City, Cobalt, Marquand, Buckhorn, Saco and
Catherine Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3732 9055 3743 9052 3754 9040 3762 9026
3762 9015 3731 9015
$$
CarneyWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Mar 27, 6:05 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 27, 6:05 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 605 PM CDT Sat Mar 27 2021 .SHORT TERM... (Through Late Tonight) Issued at 144 PM CDT Sat Mar 27 2021 Message of the Day: Scattered strong to severe thunderstorms are expected this afternoon in eastern Missouri and southwestern Illinois. These storms will begin around 4pm and push out of the area by roughly 9pm. Primary storm hazards will initially be damaging winds and large hail, transitioning to mainly damaging winds. There is also a small tornado threat. Technical Details: A cold front has pushed into western Missouri and will sweep through the region this afternoon and evening. The low level forcing along the front, increasing upper level ascent downstream of an approaching shortwave, and at least modest moisture and instability will likely be sufficient to generate thunderstorms as the front moves through the region. Poor moisture quality may still modulate the instability and the development of deep convection, though the mid 50s dewpoints currently across the region is right on track with what CAMs have been depicting for the last few days. Moreover, increasing coverage of agitated cu ahead of the front across central and NE MO leads me to believe that the atmosphere is becoming increasingly favorable for convection and we may not be more than a few hours away from initiation. Speaking of the models, nearly all of the high-res guidance develops at least scattered thunderstorms along the front as it moves into eastern Missouri later this afternoon, pushing showers and storms through the region in the early evening. Any deep convection that does develop will have ample deep layer shear, with 19z SPC mesoanalysis showing at least 50kts of effective bulk shear across the region. With shear vectors running roughly parallel to the front and unidirectional wind profiles, it still looks like initial convection will quickly grow upscale into a line or line segments with the primary thunderstorm hazards shifting from damaging winds and large hail to mainly winds. A small tornado threat remains in play if any line segments are able to surge out and become more perpendicular to the SW 0-3km shear vector. BSH .LONG TERM... (Sunday through Next Saturday) Issued at 144 PM CDT Sat Mar 27 2021 Initially cool and dry northwest flow in the wake of the trough/cold front will quickly turn westerly on Sunday, backing to the southwest by Monday. This will advect warmer air right back into the region, which coupled with limited cloud coverage, will push near normal temperatures on Sunday right back above normal by Monday. By Monday night, yet another longwave trough will be in place across the western CONUS, with a potent leading shortwave expected to zip across the Canadian Plains and into the northern Great Lakes on Tuesday. At the surface, deep low pressure will push from south- central Canada toward the Hudson Bay, dragging a cold front through the central US. Guidance consensus on frontal timing is rather good for an 70-80 hour forecast, pushing the front through the Mid- Mississippi Valley sometime around 00z Wednesday. While there is moderate to high confidence regarding frontal timing, it remains to be seen if we will have sufficient moisture to support precipitation with the fropa thanks to persistent dry southwest flow ahead of the front. The prefrontal southwest flow will however keep the warm air pumping into the region, resulting in yet another day of above normal temperatures on Tuesday. Northwest flow in the wake of Tuesday's front will be a bit longer lived, resulting in below normal temperatures on both Wednesday and Thursday. In fact, there is a growing signal for widespread sub- freezing temperatures on Thursday morning, with the NBM highlighting a roughly 50 percent chance of freezing temperatures at STL, which is typically our warmest overnight observation. As high pressure slides eastward by the end of the week, southerly flow will return and it's looking like temperatures will begin to moderate by Thursday afternoon. BSH && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 553 PM CDT Sat Mar 27 2021 A cold front extending from a surface low over northern IL southwest to just southeast of STL will continue moving southeastward. Scattered showers and storms will continue in the St Louis metro area until 02Z Sunday. Relatively strong and gusty northwest winds can be expected tonight and Sunday as a surface ridge builds into our area behind the cold front. Should be mainly VFR, low-mid level cloudiness tonight with clearing Sunday morning. Could not rule out a brief period of MVFR cloudiness late tonight and early Sunday morning. SPECIFICS FOR KSTL: A cold front extending from a surface low over northern IL southwest to just southeast of STL will continue moving southeastward. Scattered showers and storms will continue in the STL area until 02Z Sunday. Relatively strong and gusty northwest winds can be expected tonight and Sunday as a surface ridge builds into our area behind the cold front. The wind will diminish Sunday evening. Should be mainly VFR, low-mid level cloudiness tonight with clearing Sunday morning. Could not rule out a brief period of MVFR cloudiness late tonight and early Sunday morning. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 44 57 40 67 / 70 0 0 0 Quincy 40 54 39 68 / 20 0 0 0 Columbia 40 56 40 69 / 20 0 0 0 Jefferson City 41 58 40 70 / 20 0 0 0 Salem 44 55 36 63 / 80 0 0 0 Farmington 42 57 36 65 / 70 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 27, 8:13 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 813 PM CDT Sat Mar 27 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 813 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening. Some storms will become severe across southeast Missouri and southwest Illinois with the main threats being large hail, damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance of thunderstorms across portions of the area Tuesday night into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to the National Weather Service. GKS
In the hours before
Local storm report, Mar 27, 8:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FUNNEL CLOUD 2 S SCOTT AFB 38.52N 89.85W
03/27/2021 ST. CLAIR IL OTHER FEDERAL
OBSERVERS AT SCOTT AFB SPOTTED A FUNNEL
CLOUD SOUTH OF THE BASE AT 719 PM LOCAL
TIME.
&&
CARNEYLocal storm report, Mar 27, 8:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 SSW RIVER AUX VASES 37.83N 90.13W
03/27/2021 M1.00 INCH STE. GENEVIEVE MO COCORAHS
&&
CARNEYLocal storm report, Mar 27, 8:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 1 W HIGHLAND 38.74N 89.69W
03/27/2021 MADISON IL PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED; ROOF BLOWN OFF.
&&
MRBLocal storm report, Mar 27, 8:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 1 NE IRVINGTON 38.45N 89.15W
03/27/2021 U0.75 INCH WASHINGTON IL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
MRBLocal storm report, Mar 27, 8:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E COFFMAN 37.78N 90.16W
03/27/2021 M0.75 INCH STE. GENEVIEVE MO PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 2 E
COFFMAN. REPORT VIA FACEBOOK.
&&
MRBLocal storm report, Mar 27, 9:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL CHESTER 37.92N 89.82W
03/27/2021 M0.25 INCH RANDOLPH IL EMERGENCY MNGR
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 48 min |
| Mar 27, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 67 min |
| Mar 27, 8:11 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 64 min |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.